Alert archive / North Carolina / Gale Warnings in 2017
Gale Warning 26, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Dec 13, 2017, 4:02 PM EST. It took effect at Dec 13, 2017, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2017, 4:02 PM EST (21:02 UTC)
- In effect from
- Dec 13, 2017, 11:00 PM EST
- Expired
- Dec 14, 2017, 9:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
086 WHUS72 KMHX 132102 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 402 PM EST Wed Dec 13 2017 ...STRONG WINDS AND DANGEROUS SEAS WILL REDEVELOP TONIGHT... .Gusty west-southwest winds will develop late this evening and gradually diminish late tonight into Thursday morning. Gusts up to 40 knots are expected for the southern and central waters including Pamlico Sound. Seas will build to 7 to 10 feet overnight and gradually subside on Thursday. AMZ135-141000- /O.CAN.KMHX.GL.W.0025.000000T0000Z-171214T1100Z/ /O.NEW.KMHX.GL.W.0026.171214T0400Z-171214T1200Z/ Pamlico Sound- 402 PM EST Wed Dec 13 2017 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST THURSDAY... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 11 PM this evening to 7 AM EST Thursday. * WINDS...Southwest 20 to 30 kt with gusts up to 35 kt. * SEAS...2 to 4 feet. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ152-154-141000- /O.CAN.KMHX.GL.W.0025.000000T0000Z-171214T1100Z/ /O.NEW.KMHX.GL.W.0026.171214T0400Z-171214T1400Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 402 PM EST Wed Dec 13 2017 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 11 PM this evening to 9 AM EST Thursday. * WINDS...West 20 to 30 kt with gusts up to 40 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-141000- /O.CAN.KMHX.GL.W.0025.000000T0000Z-171214T1100Z/ /O.NEW.KMHX.GL.W.0026.171214T0400Z-171214T1400Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 402 PM EST Wed Dec 13 2017 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect from 11 PM this evening to 9 AM EST Thursday. * WINDS...West 20 to 30 kt with gusts up to 40 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ136-137-141000- /O.CAN.KMHX.SC.Y.0116.000000T0000Z-171214T1200Z/ /O.NEW.KMHX.SC.Y.0117.171214T0300Z-171214T1500Z/ /O.CON.KMHX.LO.Y.0003.171214T0300Z-171214T1500Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 402 PM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 10 AM EST Thursday. * WINDS...Southwest 10 to 20 kt with gusts up to 30 kt. * WATER LEVELS...1 to 2 feet below normal for western portions overnight into Thursday morning. * WAVES...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A low water advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$ AMZ130-131-141000- /O.CAN.KMHX.SC.Y.0116.000000T0000Z-171214T1500Z/ /O.NEW.KMHX.SC.Y.0117.171214T0300Z-171214T1500Z/ Albemarle Sound-Alligator River- 402 PM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 10 AM EST Thursday. * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-141000- /O.CAN.KMHX.SC.Y.0116.000000T0000Z-171214T1800Z/ /O.NEW.KMHX.SC.Y.0117.171214T0300Z-171214T2000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 402 PM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM EST THURSDAY... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 3 PM EST Thursday. * WINDS...West 15 to 25 kt with gusts up to 35 kt. * SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
526 WHUS72 KMHX 140344 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1044 PM EST Wed Dec 13 2017 ...STRONG WINDS AND DANGEROUS SEAS WILL REDEVELOP TONIGHT... .Gusty west-southwest winds will develop late this evening and gradually diminish late tonight into Thursday morning. Gusts up to 40 knots are expected for the southern and central waters including Pamlico Sound. Seas will build to 7 to 10 feet overnight and gradually subside on Thursday. AMZ135-141200- /O.CON.KMHX.GL.W.0026.171214T0400Z-171214T1200Z/ Pamlico Sound- 1044 PM EST Wed Dec 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...Southwest 20 to 30 kt with gusts up to 35 kt. * SEAS...2 to 4 feet. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ152-154-141400- /O.CON.KMHX.GL.W.0026.171214T0400Z-171214T1400Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1044 PM EST Wed Dec 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... * WINDS...West 20 to 30 kt with gusts up to 40 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-141400- /O.CON.KMHX.GL.W.0026.171214T0400Z-171214T1400Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1044 PM EST Wed Dec 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... * WINDS...West 20 to 30 kt with gusts up to 40 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ136-137-141500- /O.CON.KMHX.LO.Y.0003.000000T0000Z-171214T1500Z/ /O.CON.KMHX.SC.Y.0117.000000T0000Z-171214T1500Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 1044 PM EST Wed Dec 13 2017 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WINDS...Southwest 10 to 20 kt with gusts up to 30 kt. * WATER LEVELS...1 to 2 feet below normal for western portions overnight into Thursday morning. * WAVES...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A low water advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$ AMZ130-131-141500- /O.CON.KMHX.SC.Y.0117.000000T0000Z-171214T1500Z/ Albemarle Sound-Alligator River- 1044 PM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-141545- /O.CON.KMHX.SC.Y.0117.000000T0000Z-171214T2000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 1044 PM EST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THURSDAY... * WINDS...West 15 to 25 kt with gusts up to 35 kt. * SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
674 WHUS72 KMHX 140738 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 238 AM EST Thu Dec 14 2017 ...STRONG WINDS AND DANGEROUS SEAS THIS MORNING... .Gusty west-southwest winds early this morning will gradually diminish late this morning and afternoon as a dry cold front crosses the waters. Gusts up to 40 knots will occur over the southern and central waters including the Pamlico Sound. Seas will peak at to 7 to 10 feet this morning then gradually subside below 6 feet by late today. AMZ135-141200- /O.CON.KMHX.GL.W.0026.000000T0000Z-171214T1200Z/ Pamlico Sound- 238 AM EST Thu Dec 14 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...West 25 to 30 kt with gusts up to 35 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ152-154-141400- /O.CON.KMHX.GL.W.0026.000000T0000Z-171214T1400Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 238 AM EST Thu Dec 14 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...West 25 to 30 kt with gusts up to 40 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-141400- /O.CON.KMHX.GL.W.0026.000000T0000Z-171214T1400Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 238 AM EST Thu Dec 14 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...West 20 to 30 kt with gusts up to 35 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ136-137-141500- /O.CON.KMHX.LO.Y.0003.000000T0000Z-171214T1500Z/ /O.CON.KMHX.SC.Y.0117.000000T0000Z-171214T1500Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 238 AM EST Thu Dec 14 2017 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. * WATER LEVELS...1 to 2 feet below normal for western portions overnight into Thursday morning. * WAVES...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A low water advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$ AMZ130-131-141500- /O.CON.KMHX.SC.Y.0117.000000T0000Z-171214T1500Z/ Albemarle Sound-Alligator River- 238 AM EST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-142000- /O.CON.KMHX.SC.Y.0117.000000T0000Z-171214T2000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 238 AM EST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...West 20 to 30 kt with gusts up to 35 kt. * SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
567 WHUS72 KMHX 141027 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 527 AM EST Thu Dec 14 2017 ...STRONG WINDS AND DANGEROUS SEAS THIS MORNING... .Gusty west-southwest winds early this morning will gradually diminish late this morning and afternoon as a dry cold front crosses the waters. Gusts up to 40 knots will occur over the southern and central waters. Seas will peak at to 7 to 10 feet this morning then gradually subside below 6 feet by late today. AMZ135-141800- /O.CAN.KMHX.GL.W.0026.000000T0000Z-171214T1200Z/ /O.EXB.KMHX.SC.Y.0117.000000T0000Z-171214T1800Z/ Pamlico Sound- 527 AM EST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect until 1 PM EST this afternoon. The Gale Warning has been cancelled. * WINDS...West 20 to 30 kt with a few gusts up to 35 kt early. * SEAS...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ152-154-141400- /O.CON.KMHX.GL.W.0026.000000T0000Z-171214T1400Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 527 AM EST Thu Dec 14 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...West 25 to 30 kt with gusts up to 35 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-158-141400- /O.CON.KMHX.GL.W.0026.000000T0000Z-171214T1400Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 527 AM EST Thu Dec 14 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...West 20 to 30 kt with gusts up to 35 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ136-137-141500- /O.CON.KMHX.LO.Y.0003.000000T0000Z-171214T1500Z/ /O.CON.KMHX.SC.Y.0117.000000T0000Z-171214T1500Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 527 AM EST Thu Dec 14 2017 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...West 15 to 25 kt with gusts up to 30 kt. * WATER LEVELS...1 to 2 feet below normal for western portions overnight into Thursday morning. * WAVES...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A low water advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$ AMZ130-131-141500- /O.CON.KMHX.SC.Y.0117.000000T0000Z-171214T1500Z/ Albemarle Sound-Alligator River- 527 AM EST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...West 15 to 25 kt with gusts up to 30 kt. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-142000- /O.CON.KMHX.SC.Y.0117.000000T0000Z-171214T2000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 527 AM EST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...West 20 to 30 kt with a few gusts up to 35 kt early. * SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Dec 13, 3:45 PM EST, 17 minutes earlier.
Area forecast discussion, Dec 13, 3:45 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
345 PM EST Wed Dec 13 2017
.SYNOPSIS...
High pressure will extend over the area from the south this
evening. Low pressure will pass north of the region overnight
and push a dry cold front through the area late Thursday. Low
pressure will pass near the coast Friday. High pressure will
build over the area this weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 300 PM Wednesday...Surface ridge extending over area from
S-SW will crest over area early this evening, allowing winds to
diminish and temps to drop quickly in dry air mass. Followed
previous forecast indicating min temps 30-33 most inland areas
during evening. Clipper low moving across to north will result
in winds backing to W-SW by late evening with warm advection
continuing into overnight hours, which will be reflected in
non-diurnal hourly temp trend with rising or steady temps
into early morning hours. Some mid and high clouds will
accompany associated short-wave energy but models indicate any
precip remaining well north of area due to dry sub-cloud layer.
Windy conditions expected for coastal sections overnight but
expected to remain below wind advisory criteria.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As of 300 PM Wednesday...Clipper low will be moving off to N-NE
in the morning with pressure gradient weakening and weak frontal
passage late in the day. This will basically be a wind shift to
N-NE with very limited cold advection indicated. Low level
thicknesses will be 30-40 meters higher than on Wednesday,
supporting max temps in low-mid 50s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 330 AM Wednesday...An upper trough will persist across
the eastern CONUS through the rest of the week with a series of
shortwaves moving through the flow aloft, although expect dry
conditions as moisture will be limited. Weak ridging builds into
the area this weekend with a system moving into the region
early next week bringing a better chance of rain.
Thursday night...High pressure briefly builds into the region
with lows expected in the low to mid 30s inland around 40 along
the coast.
Friday and Friday night...Another mid level trough approaches
the region Fri and pushes across the region Fri night. Weak low
pressure develops across the Southeast in response and lifts
across or just off the NC coast Fri. Will likely see more clouds
than the previous system but the sub-cloud layer remain fairly
dry and not anticipating any precip. The low lifts NE of the
area Fri night and deepens with CAA ramping up. Highs Fri
generally in the mid to upper 50s with lows in the low 30s
inland to around 40 coast Fri night.
Saturday through Sunday...Weak ridging and sfc high pressure
build into the region this weekend keeping conditions dry. Cool
temps expected Sat with highs in the upper 40s to around 50 and
lows in the lower 30s inland to around 40 along the coast Sat
night. High pressure moves offshore Sun with increasing clouds
ahead of the next approaching shortwave. Return flow will bring
a warming trend Sun with highs expected in the mid 50s to
around 60.
Sunday night through Wednesday...A better chance of rain
expected early next week as a series of shortwave troughs lift
out of the southern plains and lift across the area tapping into
Gulf moisture. There remains some spread among guidance,
especially with the timing of the systems, so confidence is
rather low in this regard but it appears the best chance for
widespread precip comes Sunday night and Monday. Slower guidance
suggests precip may linger through Tuesday. Temps expected to
be above normal this period with predominant SW to W flow across
the region.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Short Term /through 18Z Thursday/...
As of 300 PM Wednesday...High confidence in VFR conditions
through the TAF period. Gusty W-NW winds to 20 kt diminishing
this afternoon and evening, then increasing out of the SW with
gusts to 20 kt possible late tonight. A mid cloud deck
associated with low pressure passing by to the north will move
across the area this evening, then skies should clear late.
Winds will diminish Thu morning.
Long Term /Thursday night through Monday/...
As of 4 AM Wednesday...Pred VFR conditions expected through
Sunday, then some sub-VFR possible Monday. A shortwave trough
and weak surface low pressure push across the region Fri
bringing increasing clouds but cigs expected to remain VFR. High
pressure builds back into the region over the weekend but will
see increasing clouds Sun in advance of the next system
approaching the region, with a chance of rain developing Monday.
&&
.MARINE...
Short Term /through Thursday...
As of 300 PM Wednesday...Surface ridge axis extending over area
this evening will lead to lull in gusty winds and elevated seas,
then clipper low moving across to north will produce tight
pressure gradient across waters late evening and overnight.
Winds expected to back to W-SW and increase to 20-30 KT all
waters with frequent gusts 35-40 KT for central and southern
waters including Pamlico Sound. Adjusted headlines accordingly
with lighter winds/seas this evening, followed by SCA/Gales
developing overnight. Low will move well N-NE of area Thu
morning, allowing winds to diminish but elevated seas likely to
persist outer waters into afternoon.
Guidance continues to indicate increasing W-SW winds will
produce water levels 1-2 ft below normal overnight into Thu
morning for portions of Pamlico/Neuse rivers, and no change to
Low Water Advisory those areas.
Long Term /Thursday night through Monday/...
As of 415 AM Wednesday...Several shortwave troughs and
attendant cold fronts push across the waters through the long
term bringing poor boating conditions much of the period. WNW
winds around 20-25 kt with gusts around 30 kt with seas around
6-10 ft southern/central waters and 4-7 ft north to start Thu
gradually diminishes through the day as low pressure moves off
the mid- Atlantic coast. The attendant cold front pushes through
late Thu with winds becoming WNW around 10-20 kt, then becomes
NE around 5-10 kt with seas subsiding to 2-4 ft Thu night with
weak high pressure building in from the north. A weak area of
low pressure is progged to move across the waters Fri with winds
becoming SW around 10-20 kt by late Fri afternoon, then NW
around 15-25 kt Fri night as the low rapidly deepens off the
mid-Atlantic and New England coast. Seas build back to 4-7 ft
late Fri and Fri night. Winds gradually diminish to W to NW
around 10-15 kt Sat afternoon with seas subsiding to 2-4 ft late
as high pressure builds into the region. Winds veer and weaken
Sat night becoming E around 10 kt Sun morning, then becomes S
around 10-20 kt Sun afternoon as the high moves offshore the the
next system approaches from the west. Seas around 1-3 ft Sun
morning build to around 3-5 ft late in the day.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Low Water Advisory from 10 PM this evening to 10 AM EST
Thursday for AMZ136-137.
Small Craft Advisory from 10 PM this evening to 10 AM EST
Thursday for AMZ130-131-136-137.
Gale Warning from 11 PM this evening to 7 AM EST Thursday for
AMZ135.
Gale Warning from 11 PM this evening to 9 AM EST Thursday for
AMZ152-154-156-158.
Small Craft Advisory from 10 PM this evening to 3 PM EST
Thursday for AMZ150.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...SK
AVIATION...JBM/SK
MARINE...JBM/SKHazardous weather outlook, Dec 13, 8:48 AM EST, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 848 AM EST Wed Dec 13 2017 NCZ029-044>047-079>081-090>095-098-141400- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- 848 AM EST Wed Dec 13 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-104-141400- Outer Banks Dare-Outer Banks Hyde- 848 AM EST Wed Dec 13 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 11:04 AM EST | Low Water Advisory | MHX | 23 hr | |
| Dec 13, 4:02 PM EST | Small Craft Advisory | MHX | 31 hr |
Nearby
Gale Warnings in North Carolina, 2017Every gale warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.